MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD MESH PRE-SHAPED W/ KEYHOLE; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD MESH PRE-SHAPED W/ KEYHOLE; SURGICAL MESH
Catalog Number 0112710
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Nerve Damage (1979); Pain (1994)
Date of Event 05/23/2011
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2005 - patient was diagnosed bilateral inguinal hernias thereby underwent open repair with the implant of bard mesh pre-shaped with keyhole (device #1, #2).Per operative notes, "on right side, a direct hernia was noted and a bard mesh pre-shaped with keyhole (device #1) was sutured.On right side, a large direct hernia.A bard mesh pre-shaped with keyhole (device #2) was placed and sutured." on (b)(6) 2011 - patient was diagnosed with bilateral groin pain thereby underwent laparoscopic repair with the removal of meshes (device #1, #2) and implant of bard soft mesh (device #3, #4).Per operative notes, "on right side, a bard soft mesh (device #3) and tacked.Same procedure was done on the left side with bard soft mesh (device #4) tacked in midline.The mesh was densely adherent to the nerves.The ilioinguinal, genitofemoral nerves were resected.The mesh (device #1, #2) was removed.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the bard mesh pre-shaped w/ keyhole (device #2).An additional supplemental emdr was submitted to represent the bard mesh pre-shaped w/ keyhole (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD MESH PRE-SHAPED W/ KEYHOLE
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22163691
Report Number1213643-2025-00441
Device Sequence Number7369444
Product Code FTL
UDI-Device Identifier00801741016554
UDI-Public(01)00801741016554(10)43DMD062
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112710
Device Lot Number43DMD062
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Initial Report FDA Received Date06/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age42 YR
Patient SexMale